Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 73, NWS Albuquerque, NM

June 18, 2004Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 18, 2004, 6:39 PM MDT for Roosevelt County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2004, 6:39 PM MDT (00:39 UTC)
Expired
Jun 18, 2004, 7:45 PM MDT
In force
66 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:55 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1682 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2276 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WUUS55 KABQ 190039
SVRABQ
NMC041-190145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
638 PM MDT FRI JUN 18 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 5 MILES SOUTH OF MILNESAND...OR ABOUT 41     
  MILES SOUTH OF PORTALES...MOVING NORTHEAST AT 20 MPH.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3363 10341 3349 10329 3357 10305 3386 10278
          3405 10301
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:20 PM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 18, 2:20 PM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT FRI JUN 18 2004

.DISCUSSION...WEAK RIDGING BUILDS OVER THE SW THIS WEEKEND THEN GETS
NUDGED S NEXT WEEK WITH WEAK W FLOW EARLY NEXT WEEK PERHAPS GOING NW
LATE IN THE WEEK. COLD FRONTS WILL CONTINUE TO PRESS INTO THE E
TONIGHT...MON AND MON NIGHT...AND THU/THU NIGHT.

MORE OF THE SAME IN THE FORECAST THROUGH NEXT WEEK ALTHOUGH SOME DAY
TO DAY CHANGES. MAIN FOCUS FOR CONVECTION WILL CONTINUE TO BE THE E.
SEVERE TSTM WATCH ALREADY IN EFFECT INTO THIS EVE ACROSS ALL OF THE
E. BOUNDARY IN THE NE WILL PRESS S TONIGHT...LIKELY AIDED BY OUTFLOW
BOUNDARIES...AND WILL KEEP E CANYON WIND IN FOR RIO GRANDE VALLEY.
THIS WILL BRING A FRESH SURGE OF LOW LEVEL MOISTURE INTO THE E AND
MAYBE A LITTLE INTO THE RIO GRANDE VALLEY AS WELL. IN ADDITION...
MODELS CONTINUE TO ADVERTISE SOME MID AND HIGH LEVEL MOISTURE FROM
OLD MEXICO INTO SRN NM THIS WEEKEND. WILL ADD MENTION OF DRY TSTMS
WITH GUSTY WINDS INTO OUR SW AND WC ZONES SAT PM...AND AS FAR N AS
ABQ SAT EVE. BEST CHANCES FOR STORMS...INCLUDING ISOLATED SEVERE
WEATHER...WILL CONTINUE IN THE E SAT.

A BIT MORE W FLOW ON SUN COULD SCOUR OUT SOME OF THE HIGHER LEVEL
MOISTURE BUT LIKELY NOT THE LOW LEVELS. OVERALL LESS COVERAGE
POSSIBLE...BUT LOW CHANCE POPS REMAIN FOR MUCH OF THE CNTRL AND ALL
OF THE E. ANOTHER FRONT FORECAST INTO THE E MON INTO MON NIGHT AND
AGAIN LATER NEXT WEEK KEEPING THE E RATHER MOIST WITH AT LEAST LOW
CHANCE POPS EACH DAY NEXT WEEK. THE W WILL REMAIN MOSTLY DRY.
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 052/090 053/090 052 40000
GALLUP.................... 044/088 044/087 045 40000
GRANTS.................... 043/086 046/088 045 40000
GLENWOOD.................. 046/092 050/093 052 400--
CHAMA..................... 040/079 040/082 040 40111
LOS ALAMOS................ 047/084 048/085 048 40000
RED RIVER................. 038/072 038/074 039 40111
TAOS...................... 046/081 046/085 045 40011
SANTA FE.................. 050/084 049/085 049 40010
SANTA FE AIRPORT.......... 053/086 052/088 051 40010
ESPANOLA.................. 046/088 046/091 046 40010
ALBUQUERQUE HEIGHTS....... 064/091 065/092 064 4000-
ALBUQUERQUE VALLEY........ 056/093 057/094 058 4000-
ALBUQUERQUE FOOTHILLS..... 062/088 062/090 061 40000
ALBUQUERQUE WEST MESA..... 063/093 064/092 062 40000
SOCORRO................... 057/093 058/097 057 400--
SANDIA PARK/CEDAR CREST... 056/084 058/085 056 40011
MORIARTY/ESTANCIA......... 046/087 049/089 048 40011
CARRIZOZO................. 059/090 058/092 058 40011
RUIDOSO................... 059/083 058/084 058 40132
RATON..................... 051/076 048/089 049 40322
LAS VEGAS................. 051/079 050/085 054 40122
ROY....................... 052/078 057/088 054 40322
CLAYTON................... 056/077 059/090 060 40532
SANTA ROSA................ 058/089 059/095 059 40222
TUCUMCARI................. 065/088 066/094 064 40322
FORT SUMNER............... 063/091 063/097 063 40222
CLOVIS.................... 063/089 064/093 064 40322
PORTALES.................. 064/090 066/094 066 40322
ROSWELL................... 066/095 065/095 067 40112
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

40
Hazardous weather outlook, Jun 18, 6:00 AM MDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 18 2004

NMZ001>021-026-191200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE
EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON AND EARLY THIS EVENING.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY
AFTERNOON AND EVENING OVER MUCH OF THE EASTERN PLAINS OF NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 800
PM IN UNION...HARDING...QUAY...CURRY...ROOSEVELT...EASTERN
COLFAX...AND EASTERN SAN MIGUEL COUNTIES.  SPOTTER ACTIVATION MAY BE
REQUIRED SATURDAY AFTERNOON AND EVENING OVER UNION...HARDING...
QUAY...CURRY...ROOSEVELT...DE BACA...CHAVES...EASTERN SAN MIGUEL...
EASTERN COLFAX AND EASTERN GUADALUPE COUNTIES.

In the hours before

Local storm report, Jun 18, 3:35 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             SPRINGER                36.37N 104.59W
06/18/2004  1.00 INCH        COLFAX             NM   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL

&&

CHJ
Local storm report, Jun 18, 3:36 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             SPRINGER                36.37N 104.59W
06/18/2004  0.88 INCH        COLFAX             NM   PUBLIC

&&

CHJ
Local storm report, Jun 18, 3:40 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             SPRINGER                36.37N 104.59W
06/18/2004  0.88 INCH        COLFAX             NM   FIRE DEPT/RESCUE

&&

CHJ
Local storm report, Jun 18, 4:46 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             5 N SPRINGER            36.44N 104.59W
06/18/2004  0.88 INCH        COLFAX             NM   LAW ENFORCEMENT

&&

DPORTER/CHJ
Local storm report, Jun 18, 4:47 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             10 N ELIDA              34.09N 103.65W
06/18/2004  0.75 INCH        ROOSEVELT          NM   TRAINED SPOTTER

&&

DPORTER/CHJ
Local storm report, Jun 18, 6:29 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             15 NE ABBOTT            36.46N 104.07W
06/18/2004  1.00 INCH        COLFAX             NM   CO-OP OBSERVER

&&

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:23 PM MDTSevere Thunderstorm WarningABQColfax, Union52 min
Jun 18, 6:48 PM MDTSevere Thunderstorm WarningABQQuay42 min
Jun 18, 7:15 PM MDTSevere Thunderstorm WarningABQUnion45 min
Jun 18, 7:33 PM MDTSevere Thunderstorm WarningABQUnion27 min
Jun 18, 8:00 PM MDTSevere Thunderstorm WarningABQUnion45 min
Jun 18, 8:45 PM MDTSevere Thunderstorm WarningABQUnion45 min
Jun 18, 11:16 PM MDTSevere Thunderstorm WarningABQColfax29 min
Jun 18, 11:37 PM MDTSevere Thunderstorm WarningABQUnion53 min
Jun 19, 2:53 PM MDTSevere Thunderstorm WarningABQTorrance37 min
Jun 19, 4:08 PM MDTSevere Thunderstorm WarningABQColfax67 min
Jun 19, 4:27 PM MDTSevere Thunderstorm WarningABQSan Miguel63 min
Jun 19, 5:15 PM MDTSevere Thunderstorm WarningABQColfax60 min
Jun 19, 5:30 PM MDTSevere Thunderstorm WarningABQSan Miguel60 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.